Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 304, NWS Binghamton, NY

September 14, 2007Steuben County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Sep 14, 2007, 8:00 PM EDT for Steuben County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2007, 8:00 PM EDT (00:00 UTC)
Expired
Sep 14, 2007, 8:45 PM EDT
In force
45 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Steuben County, NY

The radar

The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 7:15 PM EDT, 45 minutes earlier.

Area forecast discussion, Sep 14, 7:15 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
715 PM EDT FRI SEP 14 2007

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TONIGHT...ACCOMPANIED BY
SHOWERS...AND POSSIBLY A THUNDERSTORM.

THIS WEEKEND WILL FEATURE MUCH COOLER TEMPERATURES BEHIND THE
FRONT. SOME SHOWERS WILL LINGER INTO SATURDAY MORNING THEN SKIES
WILL CLEAR SATURDAY EVENING. EXPECT PATCHY FROST SATURDAY NIGHT
IN THE NORMALLY COOLER AREAS. HIGH PRESSURE WILL BUILD OVER THE
REGION ON SUNDAY AND REMAIN IN THE VICINITY THROUGH THE EARLY PART
OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
UPDATE - TO RAISE POPS TO LIKELY FOR PORTIONS OF NE PA AND THE SRN
TIER OF NEW YORK AS ACTIVITY FROM CENTRAL PA HEADS NEWD.

STRONG COLD FRONT CURRENTLY CROSSING CENTRAL LAKE ERIE WITH
TROPICAL MOISTURE STREAMING NORTHEAST FROM THE MID ATLANTIC
REGION. ONLY THREAT OF PRECIP THROUGH EARLY EVENING WILL BE
ACROSS WRN/NRN CWA AND ACROSS THE WYOMING VALLEY WHERE TROPICAL
MOISTURE MAY PRODUCE A SHRA/TRW THIS EVENING. COLD FRONT
ASSOCIATED WITH STRONG DYNAMICS BUT WEAK INSTABILITY. BEST CHANCE
FOR THUNDERSTORMS WILL BE THIS EVENING ACROSS THE FINGER LAKES
REGION/CENTRAL SOUTHERN TIER AND LAKE PLAIN.

FROPA EXPECTED AROUND 06Z BGM AND 09Z AVP. PRECIP WILL GENERALLY
RANGE FROM A QUARTER TO HALF INCH. STRONG CAA IMMEDIATELY BEHIND
FRONT WILL SEND TEMPS DOWNWARD QUICKLY AFTER FROPA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...AFTER LINGERING MORNING SHOWERS PRIMARILY ACROSS THE
WESTERN CATSKILLS/POCONOS AREA SHOULD BE RAIN FREE EXCEPT FOR
AREAS SOUTHEAST OF LAKE ONTARIO. ABUNDANT LOW LEVEL MOISTURE AND
STEEP LAPSE RATES WILL PRODUCE A BROKEN STRATO CUMULUS DECK ACROSS
MUCH OF THE AREA EXCEPT FOR WYOMING VALLEY IN NORTHWEST DOWNSLOPE
FLOW AND CENTRAL SOUTHERN TIER.

SOUTHEAST OF LAKE ONTARIO, WELL ALIGNED 290 FLOW WITH T85 AROUND
0C, WILL PRODUCE CELLULAR LAKE EFFECT RAIN SHOWERS, AS IS EVIDENT
UPSTREAM NOW ACROSS MICHIGAN. MAX TEMPS WILL GENERALLY REACH UPPER
50S.

SATURDAY NIGHT...SFC HIGH PRES BUILDS OVER AREA WITH DECREASING
WINDS AND CLEARING SKIES. ANY LINGERING LAKE EFFECT RAIN SHOWERS
WILL DIMINISH BY EARLY EVENING DUE TO LOWERING SUBSIDENCE
INVERSION AND WEAKENING FLOW.

MANY AREAS WILL SEE LOWS IN THE MID TO UPPER 30S, THEREFORE INCLUDED
PATCHY FROST IN GRIDS/ZONES.

SUNDAY THROUGH MONDAY...HIGH PRES WILL REMAIN IN VCNTY THROUGH
PERIOD WITH MOSTLY SUNNY/MAINLY CLEAR SKIES. ENOUGH LOW LEVEL
MOISTURE AND STEEP LAPSE RATES WILL PRODUCE PARTLY SUNNY SKIES
BRIEFLY MIDDAY SUNDAY. TEMPS WILL MODERATE THROUGH THE PERIOD.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
TRANQUIL CONDS AS HIPRES REMAINS IN CNTRL OF THE NE US. SFC
REMAINS IN PLACE WHILE THE UPR HGTS BLD. THIS WILL KEEP VERY DRY
AIR IN THE FCST AREA WITH LTL WX. AS HGTS BLD...TEMPS WILL SLOWLY
MODIFY.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
MAINLY MVFR CIGS PUSHING TOWARD TERMINALS OVERNIGHT, WITH CURRENT
BGM MVFR CIG LIKELY TO LOWER TO AROUND 1000-1500 FT. A COLD FRONT
IS APPROACHING FROM THE WEST, WITH SHOWERS STREAMING UP AHEAD OF
IT. A FEW THUNDERSTORMS WILL ACCOMPANY THE FRONT, BUT THE ODDS ON
TERMINALS BEING DIRECTLY AFFECTED ARE LOW.

EXPECT GUSTY WINDS WITH THE FRONT. A WIND SHIFT FROM THE WEST WITH
GUSTS OF 25-30 KTS CAN BE EXPECTED.

IN THE XTNDD PD...JUST A PROLONGED STRETCH OF VFR FROM SUN INTO
THE MIDDLE OF NXT WEEK WITH JUST SOME MRNG VLY FOG MAINLY
AFFECTING ELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...RRM
LONG TERM...DGM
AVIATION...DJP
Hazardous weather outlook, Sep 14, 4:01 AM EDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 AM EDT FRI SEP 14 2007

NYZ015>017-022>025-150815-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
401 AM EDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS COULD DEVELOP OVER THE REGION LATE IN THE
AFTERNOON OR EARLY THIS EVENING. STRONG GUSTY WINDS OR HAIL COULD
ACCOMPANY SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHILLY TEMPERATURES ARE EXPECTED SATURDAY NIGHT. NORMALLY COLDER
SECTIONS COULD DROP INTO THE MID 30S...WITH FROST POSSIBLE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR THIS EVENING.

NYZ009-018-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-
072-150815-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
401 AM EDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHILLY TEMPERATURES ARE EXPECTED SATURDAY NIGHT. NORMALLY COLDER
SECTIONS COULD DROP INTO THE MID 30S...WITH FROST POSSIBLE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJ

In the hours before

Special weather statement, Sep 14, 7:24 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
724 PM EDT FRI SEP 14 2007

NYZ022-150015-
STEUBEN NY-
724 PM EDT FRI SEP 14 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR JASPER...AND
  MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BUENA VISTA AT 730 PM EDT...
  WEST CAMERON AND CAMERON AT 735 PM EDT...
  NORTH CAMERON AND RISINGVILLE AT 740 PM EDT...
  RISINGVILLE AND THURSTON AT 745 PM EDT...
  BATH AND KANONA AT 750 PM EDT...
  SAVONA AND CAMPBELL AT 755 PM EDT...
  RHEIMS AT 800 PM EDT...
  SONORA AND HAMMONDSPORT AT 805 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE
VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND
POOR DRAINAGE AREAS.

ADDITIONAL THUNDERSTORMS ARE LIKELY THIS EVENING...ANY ONE OF WHICH
MAY PRODUCE HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH. STAY TUNED TO
NOAA WEATHER RADIO FOR THE LATEST UPDATES.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:42 PM EDTFrost AdvisoryBGMBroome, Chemung, Chenango, Cortland, Delaware, Madison and 7 more18 hr

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.